# SDR 98ZZZX4228

- Difficulty date: September 4, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3388F
- Make and model: Cessna 182J
- Aircraft serial: 1825388
- System (JASC): 2410 · Alternator-Generator Drive
- Part: Alternator
- Part number: C6115010102
- Condition: Failed
- Location: Engine
- Part time: 820 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CUSTOMER COMPLAINED OF 'NO ALTERNATOR OUTPUT - AMMETER SHOWS DISCHARGE'.  MECHANIC FOUND THE ALTERNATOR IN 3 PIECES.  THE DRIVE END WAS STILL ATTACHED TO THE MOUNT AND WAS STILL CAPABLE OF ROTATING.  THE STATOR WAS FOUND IN THE BOTTOM OF THE COWL, THE HEAD END WAS STILL ATTACHED TO THE WIRING AND WAS LAYING ON THE INTAKE.  THE THREE SCREWS THAT SECURE THE TWO HALVES WERE NOT FOUND.  SUBMITTER SUGGESTED PROVISIONS FOR SAFETY WIRE RATHER THAN LOCK WASHERS MIGHT WORK BETTER.
